Please help

My thyriod was 100 it has now come down to 3 I am on 150 of levo my gp now says I am cured REALLY I don't think so. I do take Zapain amatryptaline losinaprile sertraline and Vit d also atorvastatin. I now suffer panic attacks speech problems brain fog and totally exhausted all the time I can't work oh and I also have a bad back I'm really worried I wouldn't qualify for any benefits as my partner works

10 Replies

oldestnewest
  • Hi katewht,

    what a ludicrous thing for your GP to say. That you are 'cured'.

    As far as I am aware you cannot cure a thyroid problem. You will remain hormone dependent forever.

    With a TSH of 3 you will still be having symptoms because it's too high. Most people feel comfortable with a TSH of around 1 so you have room for improvement.

    Do you have your blood results and what medication are you taking?

  • If you take atorvastatin, as I do then you need CO Q10 and if you are over 35 you need the complete form, Ubiquinol. Statins deplete your body of this and your muscles need this to work. I used to have panic attacks, turned out my oxygen was to low because of sleep apnea. Haven`t had any since got the c-pap mask to sleep, now get REM sleep. I take 150mcg levo and 10 liothyronine. took out 2 parathyroids and all my thyroid 4years ago. Go in tomorrow for cataract removal. The T3 really helps if you can get it. Panic attacks felt like I was being strangled. Lost a lot of weight since. I take iron and calcium, has to be seperated from your meds by 4 hours, coffee by 1 hr. Hard to keep my iron up.

  • ANY anti depressant will stop your thyroxine from working and cholesterol is one of the major symptoms of Under Active Thyroid your doctor should know that anti-depressants and statins are CONTRA - INDICATED when you are even suspected hypo!!

  • Omgoodness really? I have been diagnosed Easter time I'm also on anti depressents and they said I have to stay on them for at least 2yr. I asked if I could come off them now as it was pos the thyroid making me depressed. They said no because you have been depressed before you were diagnosed as hypo.

  • High cholesterol is a symptom of an underactive thyroid, as is depression very often. Once your thyroid levels are correct you should get your doctor to test your cholesterol and stop giving you statins if you don't need them. Similarly once your TSH is under 1 you may find your depression lifts and you can slowly stop the antidepressants. No drugs are without side effects, so if it was me I would be trying to take only what I really need.

  • I agree eeng. Re the antidepressant withdrawal please take it slowly. Katwht how long have you been taking the antidepressant- the longer you have been on it the longer it takes to come off. I was on Amitriptyline for 30 years - low dose - for back pain. I started to withdraw late last year and was off them by the summer. Then bang was I ill. Anxiety, lack of sleep, panic attacks, restlessness, felt terrible thought I would have to go into rehab. Even found out about a clinic £4,500 a week! Spent £200 on a good Endo, from the Thyroid UK list and it was agreed that I go back onto Amtriptyline on a 5mg dose. The smallest tablet is 10mg so I cut this in half.

    I am better at sleeping, Anxiety, panic attacks have disappeared. My GP has agreedfor me to start comming off this small dose by having a liquid version so I can reduce this small dose very slowly. I will start this after the winter as that is my worse time.

  • Yep, would seem High Cholesterol and underactive thyroid go hand-in-hand, statins absolutely crippled me and I took myself off of them. I'd look at trying to reduce your cholesterol by improving your diet and when you get your figure down come of them.

  • Diet has very little effect on cholesterol levels because it's made in the liver. And it's made in the liver because we need it. It is necessary to the correct working of the body. Your brain is made of cholesterol.

    Besides, high cholesterol is not a problem. It doesn't give you a heart attack, as Big Pharma claims - do you know that BP is making a fortune out of conning people into take drugs that they Don't need.

    Those with the highest cholesterol live longest - especially when you reach a certain age. You're more likely to die of a heart attack if your cholesterol is low.

  • All the more reason to come off the statins.

  • Any sort of statin will kill all the cholesterol, which means that it removes it from the brain too. I have read extensively and would never take any sort of statin or anti - depressant.

You may also like...